Should Niaspan be taken if a person has gout?

Question is Closed Report Mark as Favorite

Answers (2)

Anonymous

7 Jul 2010

Hello,

No you must not take this med if you have gout.

What Should I Tell My Healthcare Provider Before Taking Niaspan?
Prior to taking this drug, tell your healthcare provider if you have:

Low blood counts, low platelet counts, or bleeding problems
Diabetes
Gallbladder disease or gallstones
Gout
Heart disease or history of heart attack
Kidney disease or kidney failure
Liver disease or liver failure
Low blood pressure or are taking medication to lower your blood pressure
Stomach or intestinal ulcers
An allergy to Niaspan, any other medications, foods, dyes (tartrazine), or preservatives.

I suggest you talk to your Doctor and find an alternative drug... from a caring individual

Votes: +1
Anonymous

7 Jul 2010

I would say NO
Important Safety Information and Uses You Should Know About
NIASPAN® (niacin extended-release tablets)
IMPORTANT SAFETY INFORMATION

Tell your health care provider if you have kidney problems, or a history of gout. NIASPAN may cause an increase in uric acid levels

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

What is difference between slo nician and niaspan?

I have been on niaspan for years and it has worked well but have learned that the cost of slo niacin is much less. Should I consider this? I am a ...

1 answer 26 Sep 2010

Can niaspan cause irreversible myopathy?

I have been on niaspan for 9 months and was on simivistaton for about a month of that. I was on 80mg of simivistaton and 2000mg of niaspan, now just ...

2 answers 22 Feb 2011

I am writing with a question about what happens when a person stops Niaspan (or Niacin) after a?

long period of use. I took Niaspan for almost two years with a gradually increasing dose. The side effects were tolerable until I reached the 2000 mg ...

1 answer 26 Jul 2011

Niaspan ER - I have not had trouble in the past. But last night when I took my Niasian, I became?

... flushed in a few hours and my face/checks swelled. Never had that happen before, what should I do?

3 answers 5 Jan 2012

Can the use of cialis bring on a gout attack in a person already with a history of gout and on ulor?

I have a history of gout and am on preventive medication. When I took a 10mg dose of Cialis, I started to have a bout of gout. Could this be the ...

0 answers 2 Jun 2014